MAUDE Adverse Event Report: SYNTHES MONUMENT PROBE HOLDER; MISC ORTHO SURGICAL INSTR

SYNTHES MONUMENT PROBE HOLDER; MISC ORTHO SURGICAL INSTR
Catalog Number 03.809.670
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reportedly there was no patient involvement.Part 03.809.670, lot 7684803: release to warehouse date: july 22, 2014.Supplier: (b)(4).No non-conformance reports were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the probe holder was received in the mail and the shipper package was damaged.After opening the package, it was noted the tip of the probe holder was broken off.The reporter confirmed there was no patient involvement.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A product development investigation was performed for the subject device (probe holder), part number 03.809.670, lot number 7684803.The subject device was returned with the complaint condition stating the part was received with the following complaint description: ¿the sales consultant received a probe holder in the mail and the shipper package was damaged and after opening the package the tip of the probe holder was broken off.The reported confirmed there was no patient involvement¿.The complaint condition is confirmed.A visual inspection, complaint history review, drawing review, and risk assessment review were performed as part of this investigation.The returned parts were determined to be suitable for their intended use when employed and maintained as recommended.The returned instrument is part of the oracle auxiliary instrument set.The probe holder reduces surgeon exposure to radiation during procedures involving a direct lateral approach to the lumbar spine.Upon visual inspection it can be seen that a portion of the tube assembly towards the compression head has fractured preventing the device from functioning as intended.The balance of the device is in fair condition and replication of the complaint condition is not applicable as the device is already broken.Drawings for the instrument were reviewed.The drawing was found suitable to determine the intended device design, application and dimensional conformity.The instrument was found to have met the drawing specifications.A device history review was performed for all returned instruments lot number and no mrrs, non-conformance reports (ncrs) or complaint-related issues were identified with the lots number which may have contributed to the complaint condition.An exact root cause could not be determined; a possible cause could be as per the complaint description was rough handling during shipping lead to the breakage and no product design issues or discrepancies were observed during the investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PROBE HOLDER
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6213011
Report Number1719045-2016-10952
Device Sequence Number575385
Product Code LXH
UDI-Device Identifier10705034725574
UDI-Public(01)10705034725574(10)7684803
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.809.670
Device Lot Number7684803
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/29/2016
Supplement Report FDA Received Date01/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1